MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MA60AC
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Failure to Eject (4010)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that during an intraocular lens (iol) implant procedure, they had issues loading a iol and once implanted, the surgeon observed that the iol was inverted and had to be explanted.Additional information was received, stating that due to changes in the procedure surgeon had to do a vitrectomy which involves changing the original lens to a 3 piece lens.Surgeon he needed a 3mm knife, b cartridge and the inserter.Viscoelastic was injected into cartridge and proceeded to load the lens with the alcon lens forceps, seating the lens and wrapping trailing haptic around the post of cartridge.The cartridge was loaded into lens inserter and the plunger was advanced.The plunger of lens inserter didn't advance the lens.Once plunger of the lens inserter advanced the lens.Surgeon checked the lens in the cartridge under the microscope and said everything looked good.Surgeon proceeded to insert the lens into the patients eye.A short time later surgeon said the lens inverted and needed to be retrieved.No other lens was inserted.The patient referred to a retina specialist.

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18204306
Report Number1119421-2023-01995
Device Sequence Number7373717
Product Code HQL
UDI-Device Identifier00380652552479
UDI-Public00380652552479
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMA60AC
Device Catalogue NumberMA60AC.175
Device Lot Number15511097
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/03/2023
Initial Report FDA Received Date11/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/11/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH II CARTRIDGE B.; MONARCH II INJECTOR.; MONARCH II LOADING FORCEPS.; PROVISC.
Patient Age64 YR
Patient SexMale